Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Myasthenia Gravis

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

IVIG reaction

Reply
Thread Tools Display Modes
Unread 08-15-2010, 10:28 AM   #1
art chick
Member
 
Join Date: Apr 2010
Posts: 132
Default IVIG reaction

IVIG went really rocky last week. The first two days I had headaches in the evenings (they pretreated at the infusion though) and I had major fatigue and had to lie down for 5 hours both afternoons. On the 3rd day, I had tachycardia and high blood pressure spikes. They paged my doc and stopped the IV for a while and everything calmed down but then I still couldn't walk for 3 hours after the infusion. Unfortunately, day 5 of IVIG was the worst of my IVIG days yet. They had to stop the infusion 3 times and have the PA assess me and then they paged my doc and almost sent me to the ER. My head got very heavy and my left arm and leg, my heels went numb, my bp kept spiking and I got tachycardia and shallow breathing, then low back pain, my tummy swelled up. It was hell. I was at the center for 9 hours and they ended up not finishing the infusion. They had changed the manufacturer this week. It was really a very bad day. And my bp has been high on and off and my heart rate has been in the 90's and low 100's on and off since the infusion.

I saw my doc about the issue and he said that IVIG can make your blood kind of thick and make you feel under the weather for a couple of days but it went on for about a week for me. We are changing back to the other manufacturer. He may also change to 3 days instead of 5 and move the treatments closer together if I have probs at the end again-it just may be too much for me.

The other thing is that he put in an order for a beta blocker to be put in the IV if I get the BP spikes and the tachycardia again (I guess these can be side effects of IVIG) and that should help a lot since I am just now getting normal BP and heart numbers a week later . . .

I'm down to 30mg pred (from 60 in hospital!) and off mestinon 2 weeks now and doing great with strength, breathing, swallowing and walking so the IVIG is really working-- just dealing with the kinks of IVIG.

Oh, and we meet with the surgeon on Thursday about the thymectomy so that'll be really exciting. I am happy to be feeling good again. I have a week til infusions start again.

Has anyone has these or any kind of unusual reactions to IVIG?

debra
art chick is offline   Reply With Quote
Unread 08-15-2010, 11:15 AM   #2
suev
Member
 
Join Date: Jun 2009
Location: Texas
Posts: 717
Default

I've not had IVIG and can't imagine going through what you did. It had to have been scary. It does sound like your infusion center and doc are really on top it. Hope all goes well with the surgeon meeting.

Glad you're feeling and doing better now.
Sue
suev is offline   Reply With Quote
Unread 08-18-2010, 09:34 AM   #3
allen L
Member
 
Join Date: Jul 2009
Posts: 225
My Mood:
Default

Im borderline with pressure problems, I am on a mild drug to control it.
When I get my home infusions, my blood pressure usually shoots up quite a bit.
I dont have any severe reactions like you.
I had one allergic reaction, and that was because the rate of infusion was way too fast.
Im quite sure they are monitoring your rate, because a faster rate is usually a big problem for most people.
I hope you tolerate it better in the future.
allen L is offline   Reply With Quote
Unread 08-18-2010, 05:45 PM   #4
neutro
Member
 
neutro's Avatar
 
Join Date: Nov 2007
Location: France
Posts: 318
My Mood:
Default

Quote:
Originally Posted by art chick View Post

The other thing is that he put in an order for a beta blocker to be put in the IV if I get the BP spikes and the tachycardia again

debra
I thought that beta blockers were to be avoided with MG patients...?

Maurice.
neutro is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Bad fentenyl reaction dshue Peripheral Neuropathy 12 06-17-2009 07:57 AM
Has any one here ever had a reaction to Lidocaine ? melon Parkinson's Disease 3 06-05-2009 09:12 AM
strange reaction to EMG/NCV bbdavis@ucdavis.edu General Health Conditions & Rare Disorders 3 10-28-2008 11:44 AM
Not really about meds, but others reaction to them megveg Medications & Treatments 3 09-03-2008 11:00 AM
Lidocane reaction? savannah Peripheral Neuropathy 17 07-12-2008 10:48 AM


All times are GMT -5. The time now is 10:55 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives